Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itches/Rashes
Apr 3, 2011

Coinfected here, found out last Dec. About 10 or 11 months ago started getting very itchy neck, which then progressed to rashes on back, elbows. Started ARV's 2 months ago, rashes got better for a few weeks, now getting worse. Sometimes the itching drives me crazy. I take 180 mg of telfast a day, plus lots of recommended supplements. I stopped supplements several months ago when trying to figure out if this was food allergy. Didn't change. I know HCV people get itches, rashes. What is cause and what can I expect? now red blotches, rash, dry-flakey skin on back, elbows, tummy, some on legs, lots in scalp and forehead. Thanks much

Response from Dr. McGovern

I would recommend that you see a dermatologist.

There are so many causes for an itchy rash that it is hard to determine on-line.

You could have something as simple as dry skin, which is very itchy and can be associated with chaffing.

Yes HCV can be associated with rash sometimes (livedo reticularis), but this is uncommon.

HIV can also be associated with a whole variety of rashes too.

Sometimes, a person can have various rashes - with different causes - at the same time.. Thus, a medication induced rash could still be an issue so I think you should discuss this further with your HIV provider. If you are on Bactrim for PCP prophylaxis, I would give your doctor a call.



Previous
aboy hbv hcv exposure
Next
Hepatitis B

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement